Jump to content
Important Survey - Please Participate ×

acid reflux and rectal spasm? gross i know...


[cn...]

Recommended Posts

Anyone else get rectal spasms from Benzo w/d? Or acid reflux?  Tonight my rectal/anal area feels tight as heck. Ive gotten this before in the past but I thought I had a fissure or hemorrhoid ... my dr said back then it was just spasms probably, but that's b4 I knew about w/d. Now since this feeling is back b/c 2day I cut down. 25mg, im assuming it's prob. Ativan w/d. Its like my rectal muscles are tight as heck which is out if ny control. And it creates a pressure sensation too. Sorry if this sounded gross. Lol. Also felt a little off balance and slightly dizzy some this evening.
Link to comment
Share on other sites

Hi,

 

I can relate to your symptoms.  I have no idea whether the spasms or acid reflux are related to benzo withdrawal. 

 

I had an upper endoscopy and I have mild erosive esophagitis - very mild.  I was prescribed Dexilant, a proton-pump inhibitor (PPI) in the same class as Prilosec, Nexium, Asiphex, etc.  I believe that I was eating too late at night and then lying down with a full stomach and that this caused my acid reflux.  I try not to eat very much 3 hours prior to going to bed.  Since I started the PPI med and did a few lifestyle changes, I do not have any acid reflux issues.  Problem solved at this time.

 

I have no idea what could cause the spasms.  I get them maybe 1 or 2 times a year and they only occur when I am sleeping.  As you undoubtedly know, the spasms are extremely painful (I can only describe it as a "knife-like" pain) and it persists for about an hour and then goes away.  Very distressing when this occurs.  I had a colonoscopy at the same time as my upper endoscopy (routine exam at age 50) and I was given a clean bill of health from that end at least.  :) Laurie

 

 

Link to comment
Share on other sites

  I would get it from time to time and then I eliminated gluten and dairy and it has gone away. I am not really sure which one was the cause but I really dont care either, as long as it is gone. Dub
Link to comment
Share on other sites

I'm having both right now but I think the rectal spasms are from surgery I had in May. Still healing from that and the surgeon has me on some suppositories for it. My nerves are shot this week and it's making me nauseous. Acid reflux as a result. I can't believe the damage this little pill has done. This has GOT to let up some soon.
Link to comment
Share on other sites

I think it could be w/d. I only get the rectal spasm about twice a year too. I'm young 28 years old... no issues down there. lol. And yes, It mostly effects me at night in bed. Today it seems to be gone! So I can check that off as just a spasm. And yes it's pretty uncomfortable.

 

As for my acid reflux, it comes and goes, but I've heard of people suffering from it during w/d. I never used to have it. It has been tolerable, but if it get's too bad I'll start some prevacid. My Dr. told me not to take prevacid everyday like the box says.. he said to take one pill every 2-3 days. But I'm not going to take anything unless it is 100% needed. I don't want any drugs in my body. =)

 

I'm down to .25mg!! My 2nd day on it. So far so good. Lastnight I got a little light headed/off balance... had a slight feeling of anxiety in bed that came out of nowhere... but I think the Remeron counteracted it.

 

Can't wait to be off the Remeron too BUT MOSTLY THE ATIVAN. =) ! I'm getting CLOSER. =) Just 6 more days and I'm benzo FREE!

 

Link to comment
Share on other sites

Hey......I hear you about those spasms !  The rectal spasms are not painful to me...just very annoying.  :laugh:  I believe they are withdrawal symptoms too....because my whole digestive tract acts up.  Thought I was having heartburn or reflux....but I think spasms are causing this feeling.  I also noticed that I feel very tense when having these spasms.  I am over 7 months post benzo, and still feel some withdrawal symptoms.  This is the first time for spasms since getting off the drug.  I felt them some during my taper, after I made a bigger cut...and felt them really bad after the c/t. 

 

I hope all goes well when you are benzo free.  Good for you !  :)

Link to comment
Share on other sites

@[cn...]

 

Down to 0.25!  Way to go, cnotr!!!!  Give yourself a big pat on the back!  You are so very close to being off your benzo entirely and to have the opportunity to finally heal and become well.  Keep up the good work.  I am right behind you.  My next cut is on or near Oct. 10.  In the not so distant past, the thought of tapering off Klonopin would not be something I would have looked forward to.  Today, I can honestly say that despite some of my w/d symptoms, I actually feel much better physically and emotionally on a significantly lower dose.  This in itself keeps me moving forward. 

 

Again, kudos to you!!  :) Many hugs, Laurie

Link to comment
Share on other sites

×
×
  • Create New...